Flood, Central Interior
- When
- May 13, 3:18 PM AST to 6:18 PM AST
- Where
- Central Interior forecast zone
- Reported by
- EMERGENCY MANAGER
Urban flooding was reported in the municipality of Orocovis. River levels were reported to be rapidly rising.
2 flood, as filed by the National Weather Service.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at May 13, 5:45 AM AST, 9 hours 33 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 545 AM AST FRI MAY 13 2005 .DISCUSSION...MID TO UPPER LEVEL TROUGH AND ASSOCIATED UPPER LEVEL JET WILL CONTINUE TO EXTEND FROM THE LOCAL ISLANDS NORTH AND NORTHWEST THROUGH SATURDAY...THEN A SHORT WAVE RIDGE MOVES ACROSS THE LOCAL AREA SATURDAY NIGHT AND SUNDAY...FOLLOWED BY ANOTHER TROUGH BECOMING LOCATED JUST WEST THROUGH NORTHWEST OF THE LOCAL ISLANDS FOR MONDAY AND TUESDAY. AT LOW LEVELS...A TROPICAL WAVE LOCATED OVER THE EASTERN CARIBBEAN EARLY THIS MORNING...WILL MOVE WEST NORTHWEST THROUGH THIS MORNING...THEN PASS ACROSS OR JUST SOUTH OF THE LOCAL ISLANDS THIS AFTERNOON THROUGH TONIGHT. THE ELONGATED REMNANTS OF AN OLD FRONTAL BOUNDARY EXTENDING FROM THE NORTH COAST OF HISPANIOLA EAST NORTHEAST TO JUST NORTH OF THE LOCAL ISLANDS...AND THEN NORTHEAST INTO THE CENTRAL ATLANTIC...WILL REMAIN NEARLY STATIONARY THROUGH SATURDAY NIGHT. ON SUNDAY...WEAK SURFACE LOW PRESSURE IS FORECAST TO DEVELOP NORTH OF THE LOCAL AREA AND ALONG THIS OLD BOUNDARY...AND THEN BEGIN TO MOVE NORTHEAST TOWARD THE CENTRAL ATLANTIC MONDAY. BASED ON SATELLITE AND RADAR...LOOKS LIKE AT LEAST SOME OF THE MOISTURE FROM THE TROPICAL WAVE WILL GET PULLED UP THIS FAR NORTH...AS CURRENT SYNOPTIC PATTERN ALLOWS MOISTURE TO BE ADVECTED FURTHER NORTH AND NORTHWEST THAN WHAT MIGHT NORMALLY BE THE CASE FOR THIS TIME OF YEAR. SO...COMBINATION OF AFOREMENTIONED TROPICAL WAVE AND OLD FRONTAL BOUNDARY...VERY MOIST AND UNSTABLE AIR MASS...MID TO UPPER LEVEL DYNAMICS AND LOCAL EFFECTS...SHOULD MAKE FOR MOSTLY CLOUDY TO CLOUDY SKIES...SCATTERED TO NUMEROUS SHOWERS AND ISOLATED TO SCATTERED THUNDERSTORMS ACROSS THE LOCAL ISLANDS TODAY THROUGH SATURDAY. WE ALLOWED PREVIOUS FFA TO EXPIRE AT 300 AM...BUT GIVEN ANTECEDENT SATURATED OR NEARLY SATURATED SOIL CONDITIONS IN MANY AREAS AND THE POTENTIAL FOR UPCOMING SHOWERS AND STORMS TO BE PROLIFIC RAIN PRODUCERS...EXPECT SOME URBAN AND SMALL STREAM FLOODING TODAY THROUGH SATURDAY...WITH AT LEAST LOCALIZED FLASH AND RIVER FLOODING. FOR SATURDAY NIGHT AND SUNDAY...SHORT WAVE RIDGE AND SOMEWHAT DRIER LOCAL AIR MASS...SHOULD ALLOW FOR A BIT LESS CLOUDINESS AND FEWER SHOWERS AND THUNDERSTORMS. THEN...BY MONDAY AND TUESDAY... DYNAMICS IMPROVE AGAIN AND WILL BE WAITING TO SEE HOW MODEL PROJECTED SURFACE LOW IN THE SOUTHERN CARIBBEAN DEVELOPS AND MOVES AND EXACTLY HOW CLOSE IT COMES TO FA. ONE THING SEEMS SOMEWHAT CERTAIN AND THAT IS...THAT A LARGE AREA OF VERY DEEP AND UNSTABLE TROPICAL AIR WITH AN ELONGATED THETA E RIDGE...WILL BE ADVECTED NORTHEAST TOWARD AND THEN ACROSS THE LOCAL ISLANDS FOR MONDAY AND TUESDAY AND WHEN COMBINED WITH FAVORABLE DYNAMICS AND LOCAL EFFECTS...SHOULD MAKE FOR NUMEROUS TO WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY. WE WILL BE CLOSELY MONITORING THE LOCAL WEATHER AND MODEL TRENDS OVER THE NEXT FEW DAYS...AS WE ATTEMPT TO FINE TUNE THE FORECAST FOR THE NEXT SEVERAL DAYS. STAY TUNED. && .MARINE...MAIN HAZARD FOR MARINERS DURING THE NEXT FEW DAYS WILL CONTINUE TO BE THE AREAS OF SHOWERS AND LOCALLY INTENSE THUNDERSTORMS WITH CLOUD TO WATER LIGHTNING. DECIDED TO ADD IN THE CAVEAT TO THE CWF FOR TODAY FOR WINDS AND SEAS HIGHER AND VISIBILITIES LOCALLY 1 NAUTICAL MILE OR LESS IN AND NEAR THUNDERSTORMS. IN GENERAL AND OUTSIDE OF CONVECTION...WINDS SHOULD BE 17 KNOTS OR LESS AND SEAS MOSTLY 4 FEET OR LESS THROUGH SUNDAY. && .PRELIMINARY POINT TEMPS/POPS... SJU 84 74 85 74 / 70 70 60 60 STT 83 74 84 74 / 70 70 50 50 && .SJU WATCHES/WARNINGS/ADVISORIES... .PR...NONE. .VI...NONE. && BCS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 600 AM AST FRI MAY 13 2005 PRZ001>013-AMZ710>750-141000- 600 AM AST FRI MAY 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT...SEVERAL WEATHER FACTORS WILL COMBINE TO KEEP THE LOCAL AREA IN A VERY MOIST AND UNSTABLE ENVIRONMENT. NEW ROUNDS OF SHOWERS AND SCATTERED THUNDERSTORMS WITH HEAVY RAINFALL MAY OCCUR BY LATE MORNING OR EARLY AFTERNOON AND THEN CONTINUING THROUGH SATURDAY...AS MOISTURE FROM A TROPICAL WAVE BEGINS TO TRIGGER CONVECTION AGAIN. AS A RESULT...THERE IS A GOOD POSSIBILITY THAT SOME MUNICIPALITIES WILL BE AFFECTED BY URBAN AND STREAM FLOODING DURING THE NEXT FEW DAYS. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY. .DAYS TWO THROUGH SEVEN... A SLOW MOVING FRONTAL BOUNDARY...AN UNSTABLE MIDDLE TO UPPER ATMOSPHERE PLUS LOCAL ISLAND EFFECTS...WILL LEAD TO HEAVY LOCALIZED SHOWERS AND ISOLATED THUNDERSTORMS AT TIMES. WITH THE HEAVIEST SHOWERS...THERE IS A POSSIBILITY FOR LOCALIZED URBAN AND SMALL STREAM FLOODING. FLASH FLOODING MAY OCCUR IN ISOLATED AREAS WHERE HEAVY RAIN OCCURS. VIZ001-002-AMZ710>730-141000- 600 AM AST WED MAY 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT...SEVERAL WEATHER FACTORS WILL COMBINE TO KEEP THE LOCAL AREA IN A VERY MOIST AND UNSTABLE ENVIRONMENT. NEW ROUNDS OF SHOWERS AND SCATTERED THUNDERSTORMS WITH HEAVY RAINFALL MAY OCCUR BY LATE MORNING OR EARLY AFTERNOON AND THEN CONTINUING THROUGH SATURDAY...AS MOISTURE FROM A TROPICAL WAVE BEGINS TO TRIGGER CONVECTION AGAIN. AS A RESULT...THERE IS A GOOD POSSIBILITY THAT SOME AREAS WILL BE AFFECTED BY URBAN AND GUT FLOODING DURING THE NEXT FEW DAYS. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY. .DAYS TWO THROUGH SEVEN... A SLOW MOVING FRONTAL BOUNDARY...AN UNSTABLE MIDDLE TO UPPER ATMOSPHERE PLUS LOCAL ISLAND EFFECTS...WILL LEAD TO HEAVY LOCALIZED SHOWERS AND ISOLATED THUNDERSTORMS AT TIMES. WITH THE HEAVIEST SHOWERS...THERE IS A POSSIBILITY FOR LOCALIZED URBAN AND SMALL STREAM FLOODING. FLASH FLOODING MAY OCCUR IN ISOLATED AREAS WHERE HEAVY RAIN OCCURS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.
2 flood. Local standard time, as filed.
Urban flooding was reported in the municipality of Orocovis. River levels were reported to be rapidly rising.
River Cibuco was reported out of its banks and covering parts of road 620 in the municipality of Vega Alta.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Puerto Rico in 2005Every state in 2005This day in weather historyWarnings in Puerto Rico, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5452152, 5452153.